Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from anxiety, seratonin syndrome. Taking pristiq, lexapro. Safe to increase medication dosage?

I am taking 200 mg of Pristiq and 30 mg lexapro and 450 wellbutrin. i need to raise my lexapro up to 40mg because i have alot of anxiety and it helped so much when i took 40 mg before i started the pristiq but now that pristiq has been added i m afraid to up it because of seratonin syndrome . what is your opinion on this? is it safe to up it to 40mg?
Asked On : Tue, 22 Jan 2013
Answers:  2 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Thanks for your query. Simultaneous administration of three antidepressant that too at higher doses is not advisable. At the maximum only two antidepressants are recommended to be combined together.It definitely carries the risk of serotenergic syndrome. Self medication is not advisable. Request your psychiatrist to minimise number of medication and optimise the dosage. Wish you speedy recovery.
Dr Sundar
Answered: Tue, 22 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

You are on high doses of 3 anti-depressants - Lexapro, Pristiq and Wellbutrin. All three have an effect of increasing the serotonin levels in the brain, and any further increase in dose will definitely increase the risk of a serotonin syndrome. Moreover, 30mg of Lexapro itself is quite a high dose and increasing further may not help.

Most importantly, it is NOT advisable to alter or change psychiatris medication on your own, especially when you are on a combination of medication. Please consult your psychiatrist for further advise.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 22 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor